Aa
Aa
A
A
A
Close
Avatar universal

Dark spot on head after Chemotherpy.

A friend of mine was diagnosed with Non-Hodgkin's Lymphoma Stage 3 in November of 2007. She started Chemotherapy in December of 07 and lost all of her hair right before Christmas. Her Chemo was from December 07 to April of 08 with a clear cat-scan. Around the middle of her treatments she noticed a bruise looking spot on the back of her head, its a perfect circle and grows alot of really dark hair fast. When she first lost her hair this spot was not there. She showed her Dr this today at a checkup and he has no idea what it is, but told her to come back in 4 weeks to check it again. I was just wondering if anyone has any idea what this could be, and if she should go get an opinion from a Dermatologist. Any help would be very apperciated thank you :)
2 Responses
Avatar universal
No one has any ideas?
Avatar universal
MEDICAL PROFESSIONAL
Hi.  It would really be difficult for anyone in this forum to tell you what that spot is, since we have not seen and examined it closely.  Chemotherapy can cause darkening of discrete areas of the skin, and this could be one possible explanation.  That spot may also be a bruise.  Chemotherapy can lower platelet counts and make skin capillaries more fragile, which could lead to bruises.  A consult with a dermatologist will certainly help, if your friend's primary physician is at a loss on what's causing that spot.
Have an Answer?

You are reading content posted in the Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 15 ways to help prevent lung cancer.
New cervical cancer screening guidelines change when and how women should be tested for the disease.
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
Everything you wanted to know about colonoscopy but were afraid to ask
A quick primer on the different ways breast cancer can be treated.
Get the facts about this disease that affects more than 240,000 men each year.